Are my side effects from adalimumab normal and will t... - NRAS

NRAS

33,667 members41,728 posts

Are my side effects from adalimumab normal and will they fade?

Blkstaffy profile image

I’ve recently been put on adalimumab for my RA. The first injection seemed like a wonder drug as I could feel the difference almost immediately and was moving in ways I haven’t for years. The second injection doesn’t seem to have done anything except show me some unfortunate side effects. Racing heart, increase in blood pressure and an increase in my sugar levels as I’m also a type 1 diabetic. Is this normal? I’m worried.

6 Replies

I was on Humira (original product and not the biosimilar) and it did ... nothing. I tried for 4 months as I was on a trial for some admin as part of it. So, sorry I can’t help. I hope it picks back up again and works but do tell your rheumy nurse of the side effects if you haven’t already.

I had a similar experience of Enbrel working amazingly fast after two hours but I developed an injection rash and then it stopped working after six weeks but not after one. I’m sorry to hear this and hope you get back on track soon.

Thank-you. I think I’m just burying my head in the sand and hoping the second injection was just a one off and the next one will be better.

Yes, there is a very good chance of that being a one off and you were not feeling too well maybe when you had the second one? I do think as it affected your sugar levels and BP that you need to tell the nurse if it happens again. Hoping all goes well for number 3 Adalimumab. 🙏🏻

I'm so sorry to hear this is happening to you. It doesn't take away from your pain, frustration and anger, but I have a feeling this is happening more and more.

I'm in a similar situation to you regarding pain and meds. Rheumatology ignored the email that NRAS suggested I send, and they have scrapped the helpline messaging service. Now you're put through directly to admin who say the only way to communicate with rheumatology is to have your GP write a letter.

My GP did that over a week ago and it's still radio silence.

I hope you get some answers soon. I understand that Covid has turned everything upside down, but that doesn't change the fact many of us are being left to suffer alone.

Good evening Bikstaffy, sorry to hear you’re experiencing issues. My experience with adalimumab has been a satisfactory one. Although I confirm that it took about 8 to 12 weeks to take effect so patience is a necessity. My condition is psoriatic arthritis so it was prescribed in conjunction with methotrexate and later with sulfasalazine. I can’t associate with any of your side effects and would urge you to take this up with your GP who, I’m sure will put your mind at rest. With regard to adilimumab, it’s been a life changer for me and coincidentally for my eldest granddaughter who is 15 and has a rare immune condition, behchets syndrome, so stay positive & best wishes for the battle ahead. X

Blkstaffy profile image
Blkstaffy in reply to Olderguy

Thank-you for sharing that with me. I called my RA team last week and they told me to monitor things. I’ll call again tomorrow as my hearts been racing tonight. Hopefully it will all calm down because I want to give the adalimumab a chance. It’s great to hear it’s worked for you.

You may also like...